Pentagons inscribed in a closed convex curve

Author: Makeev V.  

Publisher: Springer Publishing Company

ISSN: 1072-3374

Source: Journal of Mathematical Sciences, Vol.100, Iss.3, 2000-06, pp. : 2303-2306

Disclaimer: Any content in publications that violate the sovereignty, the constitution or regulations of the PRC is not accepted or approved by CNPIEC.

Previous Menu Next

Abstract

Two theorems are proved. Let the points A1, A2, A3, A4, and A5 be the vertices of a convex pentagon inscribed in an ellipse, let Κ⊂ℜ2 be a convex figure, and let A0 be a fixed distinguished point of its boundary ϖK. If the sum of any two of the neighboring angles of the pentagon A1A2A3A4A5 is greater than π or the boundary ϖK is C4-smooth and has positive curvature, then some affine image of the pentagon A1A2A3A4A5 is inscribed in K and has A0 as the image of the vertex A1. (This is not true for arbitrary pentagons incribed in an ellipse and for arbitrary convex figures.) Bibliography: 4 titles.